Now showing items 1-20 of 63

    • A branch-and-price algorithm for the Aperiodic Multi-Period Service Scheduling Problem 

      Fernández Aréizaga, Elena; Kalcsics, Jörg; Núñez del Toro, Alma Cristina (Elsevier, 2017-12-16)
      Article
      Open Access
      This paper considers the multi-period service scheduling problem with an aperiodic service policy. In this problem, a set of customers who periodically require service over a finite time horizon is given. To satisfy the ...
    • A connection between Inverse Problems and Nonstandard Analysis 

      Martínez Moraian, Alejandra (Universitat Politècnica de Catalunya, 2018-10)
      Master thesis
      Restricted access - author's decision
      Nonstandard analysis was born in the decade of 1960 an attempt to give a formal context to the Leibniz approach to differential calculus, in particular in order to provide a rigorous foundation to the notions of infinitesimal ...
    • A fast and efficient algorithm to identify clusters in networks 

      Comellas Padró, Francesc de Paula; Miralles de la Asunción, Alicia (2008-08-02)
      Article
      Open Access
      A characteristic feature of many relevant real life networks, like the WWW, Internet, transportation and communication networks, or even biological and social networks, is their clustering structure. We discuss in this ...
    • A finite version of the Kakeya problem 

      Ball, Simeon Michael; Blokhuis, Aart; Domenzain, Diego (2016-06-02)
      Article
      Open Access
      Let L be a set of lines of an affine space over a field and let S be a set of points with the property that every line of L is incident with at least N points of S. Let D be the set of directions of the lines of L considered ...
    • Activities and coefficients of the Tutte polynomial 

      Hakim, Sahar (Universitat Politècnica de Catalunya, 2019-01)
      Master thesis
      Open Access
      Matroids are combinatorial objects that capture abstractly the essence of dependence. The Tutte polynomial, defined for matroids and graphs, has a numerous amount of information about these structures. In this thesis, we ...
    • An algebraic fractal approach to Collatz Conjecture 

      Martín Chabrera, Víctor (Universitat Politècnica de Catalunya, 2019-05)
      Bachelor thesis
      Open Access
      The Collatz conjecture is one of the most easy-to-state unsolved problems in Mathematics today. It states that after a finite number of iterations of the Collatz function, defined by C(n) = n/2 if n is even, and by C(n) = ...
    • An algebraic framework for Diffie-Hellman assumptions 

      Escala Ribas, Alex; Herold, Gottfried; Kiltz, Eike; Ràfols Salvador, Carla; Villar Santos, Jorge Luis (2017-01)
      Article
      Open Access
      We put forward a new algebraic framework to generalize and analyze Di e-Hellman like Decisional Assumptions which allows us to argue about security and applications by considering only algebraic properties. Our D`;k-MDDH ...
    • An analogue of Vosper's theorem for extension fields 

      Bachoc, Christine; Serra Albó, Oriol; Zemor, Gilles (2017-11-01)
      Article
      Open Access
      We are interested in characterising pairs S, T of F-linear subspaces in a field extension L/F such that the linear span ST of the set of products of elements of S and of elements of T has small dimension. Our central result ...
    • An eigenvalue characterization of antipodal distance-regular graphs 

      Fiol Mora, Miquel Àngel (1997-11)
      Article
      Open Access
      Let $\Gamma$ be a regular (connected) graph with $n$ vertices and $d+1$ distinct eigenvalues. As a main result, it is shown that $\Gamma$ is an $r$-antipodal distance-regular graph if and only if the distance graph $\Gamma_d$ ...
    • Anticyclotomic p-adic L-functions and the exceptional zero phenomenon 

      Molina Blanco, Santiago (2019-08-15)
      Article
      Open Access
      Let A be a modular elliptic curve over a totally real field F, and let E/F be a totally imaginary quadratic extension. In the event of exceptional zero phenomenon, we prove a formula for the derivative of the multivariable ...
    • Approximation schemes for randomly sampling colorings 

      González I Sentís, Marta (Universitat Politècnica de Catalunya, 2019-10)
      Master thesis
      Open Access
      Graph colouring is arguably one of the most important issues in Graph Theory. However, many of the questions that arise in the area such as the chromatic number problem or counting the number of proper colorings of a graph ...
    • Bounded expansion in models of webgraphs 

      Gago Álvarez, Silvia; Schlatter, Dirk (2007-10-02)
      Article
      Open Access
      We study the bounded expansion of several models of web graphs. We show that various deterministic graph models for large complex networks have constant bounded expansion.We study two random models of webgraphs, showing ...
    • Bumblebees: a multiagent combinatorial optimization algorithm inspired by social insect behaviour 

      Comellas Padró, Francesc de Paula; Martínez Navarro, Jesús (2009-01-20)
      Conference lecture
      Open Access
      This paper introduces a multiagent optimization algorithm inspired by the collective behavior of social insects. In our method, each agent encodes a possible solution of the problem to solve, and evolves in a way similar ...
    • Characterizations of classes of graphs by forbidden minors 

      Böhmová, Katerina (Universitat Politècnica de Catalunya, 2011)
      Master thesis
      Open Access
      En aquest treball tractem el problema de descriure classes de grafs especificades per un menor prohibit. Concretament, presentem resultats de Wagner que caracteritzen grafs sense K5 o bé K3,3 com a menor. També donem ...
    • Characterizing (l,m)-walk-regularity 

      Dalfó Simó, Cristina; Fiol Mora, Miquel Àngel; Garriga Valle, Ernest (2009-05)
      Article
      Open Access
      A graph $\G$ with diameter $D$ and $d+1$ distinct eigenvalues is said to be {\it $(\ell,m)$-walk-regular}, for some integers $\ell\in[0,d]$ and $m\in[0,D]$, $\ell\ge m$, if the number of walks of length $i\in [0,\ell]$ ...
    • Classical and modern approaches for Plünnecke-type inequalities 

      Espuny Díaz, Alberto (Universitat Politècnica de Catalunya, 2015-09)
      Bachelor thesis
      Open Access
      The main objective of this thesis is to present and prove Plünnecke's Inequality, a theorem that gives bounds for sumsets in commutative groups. An introduction to the theory of set addition is presented. Three different ...
    • Combinatorial structures to modeling simple games and applications 

      Molinero Albareda, Xavier (American Institute of Physics (AIP), 2017)
      Conference report
      Open Access
      We connect three different topics: combinatorial structures, game theory and chemistry. In particular, we establish the bases to represent some simple games, defined as influence games, and molecules, defined from atoms, ...
    • Combinatorial vs. algebraic characterizations of pseudo-distance-regularity around a set 

      Cámara Vallejo, Marc; Fàbrega Canudas, José; Fiol Mora, Miquel Àngel; Garriga Valle, Ernest (2009-06)
      External research report
      Open Access
      Given a simple connected graph $\Gamma$ and a subset of its vertices $C$, the pseudo-distance-regularity around $C$ generalizes, for not necessarily regular graphs, the notion of completely regular code. Up to now, most ...
    • Corrigendum to"On the limiting distribution of the metric dimension for random forests" [European J. Combin. 49 (2015) 68-89] 

      Mitsche, Dieter; Rué Perna, Juan José (2017-07-22)
      Article
      Open Access
      In the paper ”On the limiting distribution of the metric dimension for random forests” the metric dimension ß(G) of sparse G(n, p) with p = c/n and c < 1 was studied (Theorem 1.2). In the proof of this theorem, for the ...
    • Cuadrados latinos y grafos de Moore 

      Acero Sistach, Lluís (Universitat Politècnica de Catalunya, 2004-07)
      Minor thesis
      Open Access
      Bajo el título Cuadrados latinos y grafos de Moore se esconden dos campos de la matemática bastante peculiares. Por un lado los cuadrados latinos, tan viejos casi como la antigua Grecia y a su vez tan poco estudiados que ...